Alert archive / California / Freeze Warnings in 2011
Freeze Warning 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Dec 6, 2011, 3:54 AM PST for Monterey County, California. It took effect at Dec 7, 2011, 1:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2011, 3:54 AM PST (11:54 UTC)
- In effect from
- Dec 7, 2011, 1:00 AM PST
- Expired
- Dec 7, 2011, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
County Monterey County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2916 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868 WWUS76 KMTR 061154 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 354 AM PST TUE DEC 6 2011 CAZ516-061730- /O.NEW.KMTR.FZ.W.0006.111207T0900Z-111207T1700Z/ /O.CON.KMTR.FZ.W.0005.000000T0000Z-111206T1700Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 354 AM PST TUE DEC 6 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY... * TEMPERATURES: WIDESPREAD TEMPERATURES IN THE 20S WILL CONTINUE THIS MORNING ACROSS THE SOUTHERN SALINAS VALLEY. ANOTHER ROUND OF COLD TEMPERATURES IS FORECAST FOR LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. * IMPACTS: DAMAGE TO SENSITIVE PLANTS CAN BE EXPECTED IN AREAS THAT DROP INTO THE 20S. TEMPERATURES ARE FORECAST TO RECOVER QUICKLY AS THE SUN RISES TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ506-061700- /O.CON.KMTR.FZ.W.0005.000000T0000Z-111206T1700Z/ NORTH BAY INTERIOR VALLEYS- 354 AM PST TUE DEC 6 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURES: TEMPERATURES OF 25 TO 30 CAN BE EXPECTED ACROSS AREAS OF THE NORTH BAY VALLEYS THIS MORNING. * IMPACTS: DAMAGE TO SENSITIVE PLANTS CAN BE EXPECTED IN AREAS THAT DROP INTO THE 20S. TEMPERATURES ARE FORECAST TO RECOVER QUICKLY AS THE SUN RISES TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ528-061700- /O.CON.KMTR.FR.Y.0005.000000T0000Z-111206T1700Z/ NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 354 AM PST TUE DEC 6 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURES: TEMPERATURES OF 30 TO 35 CAN BE EXPECTED THIS MORNING. * IMPACTS: DAMAGE TO SENSITIVE PLANTS CAN BE EXPECTED IN AREAS THAT DROP INTO THE LOWER 30S. TEMPERATURES ARE FORECAST TO RECOVER QUICKLY AS THE SUN RISES TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ510-061700- /O.CON.KMTR.FR.Y.0005.000000T0000Z-111206T1700Z/ EAST BAY INTERIOR VALLEYS- 354 AM PST TUE DEC 6 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TEMPERATURES: TEMPERATURES OF 30 TO 35 CAN BE EXPECTED THIS MORNING. * IMPACTS: DAMAGE TO SENSITIVE PLANTS CAN BE EXPECTED IN AREAS THAT DROP INTO THE LOWER 30S. TEMPERATURES ARE FORECAST TO RECOVER QUICKLY AS THE SUN RISES TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BELL
3 follow-up statements
431 WWUS76 KMTR 061700 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 900 AM PST TUE DEC 6 2011 CAZ516-070400- /O.EXP.KMTR.FZ.W.0005.000000T0000Z-111206T1700Z/ /O.CON.KMTR.FZ.W.0006.111207T0900Z-111207T1700Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 900 AM PST TUE DEC 6 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY FOR THE SOUTHERN SALINAS VALLEY...ARROYO SECO AND LAKE SAN ANTONIO... ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE CURRENT FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. ANOTHER FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY. * TEMPERATURES: WIDESPREAD TEMPERATURES IN THE 20S WILL DEVELOP AGAIN LATE TONIGHT INTO WEDNESDAY MORNING. * IMPACTS: DAMAGE TO SENSITIVE PLANTS CAN BE EXPECTED IN AREAS THAT DROP INTO THE 20S. TEMPERATURES ARE FORECAST TO RECOVER QUICKLY AS THE SUN RISES WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ506-061800- /O.EXP.KMTR.FZ.W.0005.000000T0000Z-111206T1700Z/ NORTH BAY INTERIOR VALLEYS- 900 AM PST TUE DEC 6 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING FOR THE NORTH BAY INTERIOR VALLEYS... TEMPERATURES ARE WARMING THIS MORNING AND THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ CAZ528-061800- /O.EXP.KMTR.FR.Y.0005.000000T0000Z-111206T1700Z/ NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 900 AM PST TUE DEC 6 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING FOR THE NORTHERN SALINAS VALLEY...THE HOLLISTER VALLEY AND CARMEL VALLEY... UNDER SUNNY SKIES...TEMPERATURES ARE WARMING. THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM THIS MORNING. $$ CAZ510-061800- /O.EXP.KMTR.FR.Y.0005.000000T0000Z-111206T1700Z/ EAST BAY INTERIOR VALLEYS- 900 AM PST TUE DEC 6 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING FOR THE EAST BAY INTERIOR VALLEYS... UNDER SUNNY SKIES...TEMPERATURES ARE WARMING. THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM THIS MORNING. $$
203 WWUS76 KMTR 070448 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 848 PM PST TUE DEC 6 2011 CAZ516-071700- /O.CON.KMTR.FZ.W.0006.111207T0900Z-111207T1700Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 848 PM PST TUE DEC 6 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY. * TEMPERATURES: TEMPERATURES DROPPING INTO THE MID TO UPPER 20S AGAIN LATE TONIGHT INTO WEDNESDAY MORNING. * IMPACTS: DAMAGE TO SENSITIVE PLANTS CAN BE EXPECTED IN AREAS THAT DROP INTO THE 20S. TEMPERATURES ARE FORECAST TO RECOVER QUICKLY AS THE SUN RISES WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
080 WWUS76 KMTR 071656 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 856 AM PST WED DEC 7 2011 CAZ516-071800- /O.EXP.KMTR.FZ.W.0006.000000T0000Z-111207T1700Z/ SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 856 AM PST WED DEC 7 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING FOR THE SOUTHERN SALINAS VALLEY... TEMPERATURES ARE WARMING AND THE FREEZE WARNING WILL EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Dec 6, 3:17 AM PST, 37 minutes earlier.
Area forecast discussion, Dec 6, 3:17 AM PST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
317 AM PST TUE DEC 6 2011
.DISCUSSION...AS OF 3:15 AM PST TUESDAY...AS EXPECTED WINDS HAVE
DIED OFF DURING THE OVERNIGHT HOURS ALLOWING TEMPERATURES TO
QUICKLY DROP ACROSS OUR AREA. SIMILAR TO THE PAST FEW
NIGHTS...BRADLEY IN SOUTHERN MONTEREY COUNTY IS AGAIN IN THE MID
20S. UNLIKE LAST NIGHT THE COLD IS MORE WIDESPREAD AND HAS ALREADY
PUSHED SPOTS IN THE NORTH BAY VALLEY INTO THE 20S. AN ADDITIONAL 2
TO 5 DEGREES OF COOLING IS DEFINITELY POSSIBLE BY SUNRISE FOR MOST
AREAS SO ALL OF THE CURRENT FROST/FREEZE PRODUCTS WILL BE ALLOWED
TO CONTINUE. TEMPERATURES SHOULD WARM FAIRLY FAST THIS MORNING AND
HIGHS ARE FORECAST TO BE CLOSE TO WHAT WE SAW YESTERDAY (MID 50S
TO LOWER 60S FOR URBAN LOCATIONS).
ANOTHER COLD ROUND OF TEMPERATURES ARE FORECAST TONIGHT ALTHOUGH
SOME SLIGHT WAA IS IN THE CARDS THROUGH TONIGHT WHICH WILL HELP TO
BOOST OVERNIGHT LOWS ON AVERAGE 2-4 DEGREES. AT THIS TIME DECIDED
TO JUST ISSUE ANOTHER FREEZE WARNING FOR THE SOUTHERN SALINAS
VALLEY. OTHER LOWER ELEVATION SPOTS IN THE CWA SHOULD REMAIN IN
THE 30S.
OVERALL UNEVENTFUL PATTERN FOR THE REST OF THE WEEK INTO THE
FIRST HALF OF NEXT WEEK WITH THE MAIN STORM TRACK WELL TO OUR
NORTH. THE GFS DOES BRING DOWN AN UPPER LEVEL LOW NEAR OUR WATERS
BY SUNDAY WITH THE MOISTURE MOSTLY CONFINED TO THE PACIFIC. THE
ECMWF ALSO DROPS A SYSTEM DOWN BUT AGAIN LITTLE TO NO MOISTURE IS
ASSOCIATED WITH IT. THE ONLY IMPACT WOULD BE TO HELP KEEP
TEMPERATURES ON THE COOL SIDE DURING THE DAY AND A LITTLE WARMER
AT NIGHT DUE TO THE CLOUD COVER.
NO SIGN OF A PRECIPITATION BREAKTHROUGH THROUGH THE NEXT 14 DAYS
WITH BELOW NORMAL TEMPERATURES EXPECTED TO CONTINUE.
&&
.AVIATION...AS OF 10:50 PM PST MONDAY...VFR CONDITIONS WILL
PERSIST UNDER CLEAR SKIES AND LIGHT WINDS. ONSHORE FLOW EXPECTED
TO RETURN TUESDAY AFTERNOON.
VICINITY OF KSFO...VFR. LIGHT WINDS TO AROUND 5 KT EXPECTED TO
BECOME VARIABLE OVERNIGHT. ONSHORE FLOW EXPECTED TO RETURN AROUND
22Z TUESDAY AFTERNOON.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR AND LIGHT WINDS THROUGH TONIGHT.
ONSHORE FLOW EXPECTED TO RETURN BY 22Z TUESDAY AFTERNOON.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...FREEZE WARNING...NORTH BAY VALLEYS AND SOUTHERN SALINAS VALLEY
FROST ADVISORY...EAST BAY VALLEYS PLUS NORTHERN SALINAS VALLEY
AND CARMEL VALLEY AND HOLLISTER VALLEY
&&
PUBLIC FORECAST: BELL
AVIATION/MARINE: CWHazardous weather outlook, Dec 5, 2:23 PM PST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 223 PM PST MON DEC 5 2011 CAZ516-061300- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 223 PM PST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SALINAS VALLEY .DAY ONE...MONDAY NIGHT AS THE SUN SETS TEMPERATURES WILL QUICKLY FALL INTO THE 20S AND 30S OVERNIGHT. A FREEZE WARNING STARTS AT 1 AM TUESDAY. * FREEZE WARNING......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD TEMPERATURES IN THE 20S TO LOWER 30S ARE FORECAST EARLY TUESDAY MORNING. ANOTHER ROUND OF FREEZING TEMPERATURES IS LIKELY TUESDAY NIGHT INTO WEDNESDAY MORNING. * FREEZE WARNING......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506-061300- NORTH BAY INTERIOR VALLEYS- 223 PM PST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY VALLEYS .DAY ONE...MONDAY NIGHT AS THE SUN SETS TEMPERATURES WILL QUICKLY FALL INTO THE 20S AND 30S OVERNIGHT. A FREEZE WARNING STARTS AT 1 AM TUESDAY. * FREEZE WARNING......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD TEMPERATURES FROM THE MID 20S TO MID 30S ARE FORECAST EARLY TUESDAY MORNING. ANOTHER ROUND OF FREEZING TEMPERATURES IS LIKELY TUESDAY NIGHT INTO WEDNESDAY MORNING. * FREEZE WARNING......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ510-528-061300- EAST BAY INTERIOR VALLEYS- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 223 PM PST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST BAY VALLEYS AS WELL AS THE NORTHERN SALINAS VALLEY. .DAY ONE...MONDAY NIGHT AS THE SUN SETS TEMPERATURES WILL QUICKLY FALL INTO 30S OVERNIGHT. A FROST ADVISORY STARTS AT 1 AM TUESDAY. * FROST ADVISORY......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD TEMPERATURES IN THE LOW TO MID 30S ARE FORECAST EARLY TUESDAY MORNING. ANOTHER ROUND OF NEAR FREEZING TEMPERATURES IS LIKELY TUESDAY NIGHT INTO WEDNESDAY MORNING. * FROST ADVISORY......SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ507-061300- NORTH BAY MOUNTAINS- 223 PM PST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY HILLS .DAY ONE...MONDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ511-061300- EAST BAY HILLS AND DIABLO RANGE- 223 PM PST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST BAY HILLS. .DAY ONE...MONDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
Nearby
Freeze Warnings in California, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.